I’m on 500g of metformin & 1 alogliptin after breakfast then 1000g metformin after dinner. They are slow release ones. Lately I’ve had loose bowels in the morning sometimes twice & wondered if it was the pills or something else. I’ve been on them along time. Can anyone advise? It doesn’t happen every day but lately it’s got worse. I’m worried it could be serious.
I am on 500 mg twice a day, was on 1000 mg in morning and then 1500 mg at night, doctor brought me down to the 500 mg twice a day because I was experiencing so much diarrhea several times a day. Metformin is known to cause diarrhea and I believe the higher the dose the worse it gets. I am doing fine now with the 500 mg's x2 a day, barely any problems with diarrhea. I suggest talking to your doctor and seeing if you can back down on your dosage a little to see if that might help. I am also on insulin, if you are as well, perhaps your doctor might want to go up slightly on your insulin to compensate for the back down on the metformin. I hope this helps. Good Luck. StarrRaven*
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Feb 2013 • 41 answers
Posted 8 Oct 2013 • 1 answer
Posted 12 Nov 2013 • 1 answer
Posted 15 Oct 2014 • 1 answer
Posted 23 Apr 2018 • 0 answers